Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 9, 2018, 1:50 PM CDT for Barry County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 1:50 PM CDT (18:50 UTC)
- Expired
- Aug 9, 2018, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
County Barry County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS83 KSGF 091850 SPSSGF Special Weather Statement National Weather Service Springfield MO 150 PM CDT THU AUG 9 2018 MOZ102-091915- Barry MO- 150 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BARRY COUNTY UNTIL 215 PM CDT... At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Cassville, moving south at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Roaring River State Park... Cassville... LAT...LON 3675 9385 3675 9365 3660 9364 3660 9384 TIME...MOT...LOC 1849Z 000DEG 5KT 3672 9375 $$ DSA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:55 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 9, 11:55 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1155 AM CDT Thu Aug 9 2018 .SHORT TERM...(Today and tonight) Issued at 229 AM CDT Thu Aug 9 2018 A surface front is currently situated from southeast Missouri into southwest Arkansas. In the upper levels...a ridge was situated over the Rockies with a longwave trough over the northeast states and a short wave currently moving into the middle Mississippi valley. The surface front will continue to meander southward today and be situated across southern Arkansas by late tonight. Afternoon and evening showers and thunderstorms will again be possible but will again be confined to the southern and western sections of the forecast area. Patchy fog will also possible early this morning especially in areas that received rain on Wednesday. Temperatures this afternoon should range from the mid 80s in southcentral Missouri which will see a few more clouds to the lower 90s over western Missouri and extreme southeast Kansas. .LONG TERM...(Friday through Wednesday) Issued at 229 AM CDT Thu Aug 9 2018 The western ridge will continue to amplify as a longwave trough currently out in the eastern Pacific begins to approach the Pacific Northwest on Friday. As it moves onshore this weekend...it will begin to tilt the ridge axis eastward into the Northern Plains as it begins to flatten the ridge which will allow the trough on the eastern side to the ridge to elongate from the Great Lakes into the Central Plains. This will allow a secondary cold front to approach the region late Friday into Saturday. This front will then stall over Arkansas as the first front washes out. This will produce scattered showers and thunderstorms mainly over northern portions of the area on Friday and southern portions on Saturday. By Sunday...a pair of closed upper level lows develop on the eastern side of the upper level ridge...one over the Great Lakes region and another under the ridge in the Southern Plains. As the Pacific Northwest trough moves across southern Canada and flattens the ridge...the two closed lows will open up and begin moving eastward during the first part of next week. This will increase our rain chances from about Tuesday morning through the remainder of the forecast period. Temperatures through the period should be near to just slightly above normal with highs in the upper 80s to near 90 and lows in the mid to upper 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1149 AM CDT Thu Aug 9 2018 For the 18z TAFS, starting to get a cumulus field over the area. An upper level circulation very evident on water vapor imagery just to the west of the CWA and 2500-3000j/kg sfc based CAPE values will aid in convective development this afternoon. For now have gone with VCTS wording in TAFS but may need to bump up in an ammendment later on if coverage becomes more than scattered. VFR conditions are expected outside of any convection. Would expect MVFR during convection and a brief period of IFR with any stronger storms. Main convection should diminish by 00-02z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Lindenberg
Hazardous weather outlook, Aug 9, 9:53 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 953 AM CDT Thu Aug 9 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101500- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 953 AM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will be possible across the area today. While widespread severe storms are not expected, some of the stronger updrafts may produce up to quarter size hail and wind gusts up to 60 mph. Heat index values in the mid to upper 90s will occur over west central Missouri into extreme southeast Kansas during the afternoon hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon and evening thunderstorms will be possible once again on Friday into the weekend. However...severe weather is not expected at this time. Heat index values in the mid to upper 90s will occur over mainly southern and western Missouri and extreme southeast Kansas during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Aug 9, 8:41 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 E INDIAN POINT 36.64N 93.34W
08/08/2018 STONE MO PUBLIC
DELAYED REPORT. A BOAT DOCK WAS FLIPPED OVER
NEAR A LAKE RESORT. TIME ESTIMATED FROM
RADAR.
&&
KPLocal storm report, Aug 9, 8:55 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 AM CDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BRANSON AIRPORT 36.53N 93.20W
08/09/2018 M2.40 INCH TANEY MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
BRANSON AIRPORT. CO-OP OBSERVER STATION
BNNM7, BRANSON AIRPORT TWO DAY 48HR TOTAL.
MOST FELLING DURING THE PAST 24HRS.
&&
TEOSpecial weather statement, Aug 9, 1:03 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Springfield MO 103 PM CDT THU AUG 9 2018 MOZ055-091830- Benton MO- 103 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY UNTIL 130 PM CDT... At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near Lincoln, or 10 miles northeast of Warsaw, moving south at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Truman State Park... Truman Lake... Warsaw... Lincoln... Cole Camp... Palo Pinto... Lakeview Heights... Brandon... Crockerville... Zora... Knobby... Edmonson... Hastain... Whitakerville... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3852 9307 3815 9309 3819 9348 3851 9348 TIME...MOT...LOC 1802Z 018DEG 17KT 3838 9328 DSA
Special weather statement, Aug 9, 1:30 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Springfield MO 130 PM CDT THU AUG 9 2018 MOZ055-091900- Benton MO- 130 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON COUNTY UNTIL 200 PM CDT... At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near Lincoln, or 7 miles northeast of Warsaw, moving south at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Truman State Park... Truman Lake... Warsaw... Lincoln... Edmonson... Lakeview Heights... Hastain... Whitakerville... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3844 9337 3842 9309 3816 9312 3818 9346 TIME...MOT...LOC 1830Z 001DEG 11KT 3831 9327 DSA
Special weather statement, Aug 9, 1:50 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Springfield MO 150 PM CDT THU AUG 9 2018 MOZ102-091915- Barry MO- 150 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BARRY COUNTY UNTIL 215 PM CDT... At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Cassville, moving south at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Roaring River State Park... Cassville... LAT...LON 3675 9385 3675 9365 3660 9364 3660 9384 TIME...MOT...LOC 1849Z 000DEG 5KT 3672 9375 DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:50 PM CDT | Areal Flood Advisory | SGF | Dent, Texas | 3 hr |
| Aug 9, 1:03 PM CDT | Special Weather Statement | SGF | Benton | 27 min |
| Aug 9, 1:30 PM CDT | Special Weather Statement | SGF | Benton | 30 min |
| Aug 9, 1:59 PM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 9, 2:35 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Aug 9, 2:38 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Aug 9, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 38 min |
| Aug 9, 3:17 PM CDT | Special Weather Statement | SGF | Greene | 43 min |
| Aug 9, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 38 min |
| Aug 9, 3:32 PM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 9, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 36 min |
| Aug 9, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 32 min |
| Aug 9, 4:03 PM CDT | Special Weather Statement | SGF | Ozark | 42 min |
| Aug 9, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 39 min |
| Aug 9, 4:18 PM CDT | Special Weather Statement | SGF | Vernon | 27 min |
| Aug 9, 4:21 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| Aug 9, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 44 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 46 min |
| Aug 9, 4:55 PM CDT | Special Weather Statement | SGF | Barton | 50 min |
| Aug 9, 5:11 PM CDT | Special Weather Statement | SGF | Cedar | 49 min |
| Aug 9, 5:15 PM CDT | Special Weather Statement | SGF | Barry | 45 min |
| Aug 9, 5:18 PM CDT | Special Weather Statement | SGF | Barry | 42 min |
| Aug 9, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 40 min |
| Aug 9, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 36 min |
| Aug 9, 6:29 PM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 9, 6:53 PM CDT | Special Weather Statement | SGF | Taney | 37 min |
| Aug 9, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 38 min |
| Aug 9, 4:56 PM CDT | Special Weather Statement | SGF | Crawford | 49 min |
| Aug 9, 5:22 PM CDT | Special Weather Statement | SGF | Cherokee | 38 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.